Arkansas, 2019Flooding in Arkansas, March 9 to 26, 2019
March 9 to 26, 2019 · NWS LZK · 2 events in 2 counties and zones
Additional rainfall brought more flooding in the middle part of March.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Additional rainfall brought more flooding in the middle part of March.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 9, 11:12 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 9, 11:12 AM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1112 AM CST Sat Mar 9 2019
.AVIATION...Updated for the 18Z TAF cycle.
Line of TSRA pushing east over the southeast half of the forecast
area. Line has cleared a majority of the terminals with only KPBF
and KLLQ to be affected in the next few hours before the line
moves farther east. IFR/MVFR CIGS/VSBYS east of the line of TSRA
with rapid improvement for CIGS/VSBYS over western AR behind the
line of TSRA. Will see westerly winds increase into the 20 to 30
knot range over the northern half of the forecast area behind the
line of TSRA. All significant weather to exit to the east of the
forecast area by 04Z with VFR conditions ensuing.
&&
.PREV DISCUSSION...(ISSUED 526 AM CST Sat Mar 9 2019)
UPDATE...
Updated to include 12z aviation discussion below.
AVIATION...
Low ceilings, fog and drizzle will impact most of the area
terminals this morning with rain and thunderstorms expected as a
cold front moves across the area later this morning through the
early afternoon hours. Rapid clearing will take place with VFR
conditions expected from west to east by 17-21z. SW winds will
remain elevated today with gusts over 20-30kts at times. Winds
will relax somewhat and become NW this evening and tonight.
PREV DISCUSSION...(ISSUED 401 AM CST Sat Mar 9 2019)
SHORT TERM...Today Through Sunday Night
Busy weather day across the region already unfolding as elevated
storms have been developing across areas just to the west of the
state. All observational platforms can be used to identify surface
to upper level features in play for today's setup.
Surface observations locally show a warm front that wreaked havoc on
short term temperature forecasting yesterday and last night
continuing to "waffle" from just north of Mena to Arkadelphia to
between Pine Bluff and Monticello, with drizzle and significantly
reduced vsby to the north. Further west, observations clearly show a
990mb surface low over southeast Colorado with a strong cold
front trailing to its south.
GOES16 IR satellite data shows the H500 trough lifting northeast
across the Southern to Central Plains. This same imagery shows
abundant moisture streaming northward to Minnesota and cooling
cloud tops from TS activity over OK/KS.
Anyway, all of this is to say that things are on track so to speak.
If anything, the timing has sped up which will lead to most of the
activity being just east of a Hardy to Little Rock to Camden line
by 18z. The main concerns haven't changed with hail continuing to
be the main threat across the north and west this morning, with a
transition to damaging winds and isolated tornadoes expected
later in the morning through the early afternoon. High resolution
CAM data continues to show high levels of LLWS as well as
increasing surface/elevated instability. The area of greatest
concern for the most widespread damaging wind threat and isolated
tornadoes continues to be across the southeast half of the state.
All of this activity is expected to be east of the MS river aoa
21z.
Other than the severe threat, as the surface low approaches the area
non-thunderstorm gradient winds will greatly increase. The main
focus for the strongest winds exists across northern Arkansas
southeastward across the Delta. Expect winds to slack off after
sunset with surface high pressure building in and cooler air
spreading across the state. Most of Sunday should be dry, but light
rain is expected to move in from the west during the evening and
overnight hours.
LONG TERM...Monday Through Friday
The period will begin with a large area of high pressure from the
Ohio Valley to the southeast states. That will keep much of the
state dry on Monday, with seasonal temperatures in the forecast.
Meanwhile, a storm system aloft will dig toward Baja California,
with a deep southerly flow developing in the southern Plains. This
could result in a few showers in southern sections of the state by
Monday afternoon/evening.
On Tuesday/Wednesday, the system will head this way, with a warming
trend in the forecast. There will be chances of showers on Tuesday
in northern/western Arkansas. Showers will become widespread on
Wednesday, with areas of heavy rain expected. Isolated thunderstorms
will be possible as well. As far as severe weather, instability
looks marginal at this point, but will keep an eye on the situation.
Some showers will linger in the southeast half of the state on
Thursday, with drier/slightly cooler air arriving on Friday.
Temperatures will be back to seasonal to end the period.
&&
.LZK Watches/Warnings/Advisories...
Wind Advisory until 6 PM CST this evening FOR Arkansas-Baxter-
Boone-Cleburne-Fulton-Independence-Izard-Jackson-Lawrence-Marion-
Monroe-Newton-Prairie-Randolph-Searcy-Sharp-Stone-Van Buren-
White-Woodruff.
&&
Short Term...19 / Long Term...GOUDSWARD
Aviation...19
Hazardous weather outlook, Mar 9, 12:51 PM CST, 39 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
1251 PM CST Sat Mar 9 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101900-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
1251 PM CST Sat Mar 9 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Thunderstorms, some of which may be severe, will be possible
across southern and eastern portions of the state through Saturday
afternoon. The main threat with these storms would be damaging
winds. Large hail and an isolated tornado are also possible.
Strong south to southwesterly winds will also be seen on
through Saturday afternoon, ahead of an approaching cold front.
Non-thunderstorm wind gusts could exceed 40 mph in some places.
.DAYS TWO THROUGH SEVEN...Sunday Through Friday
Showers and thunderstorms will spread across the region on
Wednesday, with areas of heavy rain expected. Some storms may be
strong as well.
Through Wednesday, parts of the state could pick up two to three
inches of rain. This could worsen ongoing river flooding.
.Spotter Information Statement...
Spotter Activation May Be Needed Through Saturday Afternoon.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Mar 9, 12:19 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1219 PM CST SAT MAR 9 2019
ARZ067-068-091900-
Bradley AR-Calhoun AR-
1219 PM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY AND SOUTHEASTERN CALHOUN
COUNTIES UNTIL 100 PM CST...
At 1218 PM CST, Doppler radar was tracking a strong thunderstorm near
Calion, or 8 miles south of Hampton, moving east at 60 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hermitage... Calion...
Harrell... Ingalls...
Hilo... Moro Bay State Park...
Lanark... Moro Bay...
Artesian... Carmel...
Farmville... Johnsonville...
Vick... Gravelridge...
Mt Olive in Bradley County... Marsden...
Jersey... Sumpter...
Blanchton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 500 PM CST for southeastern
Arkansas.
A Severe Thunderstorm Watch remains in effect until 300 PM CST for
southeastern and southwestern Arkansas.
LAT...LON 3321 9218 3321 9222 3326 9223 3328 9230
3326 9233 3330 9235 3327 9244 3332 9246
3332 9252 3340 9260 3349 9261 3357 9198
3346 9202 3344 9199 3330 9198 3328 9204
3324 9209 3321 9208 3321 9213 3317 9216
TIME...MOT...LOC 1818Z 261DEG 54KT 3342 9250
CavanaughLocal storm report, Mar 9, 12:26 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1226 PM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM TSTM WND DMG CONWAY 35.09N 92.45W
03/09/2019 FAULKNER AR TRAINED SPOTTER
3 CARS CRUSHED BY A TREE IN CONWAY.
&&
JGOUDSSpecial weather statement, Mar 9, 12:48 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1248 PM CST SAT MAR 9 2019
ARZ056-064-091930-
Lincoln AR-Jefferson AR-
1248 PM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
CENTRAL LINCOLN COUNTIES UNTIL 130 PM CST...
At 1248 PM CST, Doppler radar was tracking a strong thunderstorm over
Feenyville, or over Star City, moving northeast at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Star City... Gould...
Grady... Nebo...
Feenyville... Woodville...
Whitefield... Douglas...
Cane Creek State Park... Little Bayou Meto Park...
Mills... Tarry...
Palmyra... Crigler...
Fresno... Reydell...
Varner... Sarassa...
Avery... Yorktown...
A Tornado Watch remains in effect until 500 PM CST for southeastern
Arkansas.
A Severe Thunderstorm Watch remains in effect until 300 PM CST for
southeastern Arkansas.
LAT...LON 3400 9146 3398 9147 3398 9155 3393 9155
3389 9196 3405 9195 3418 9152 3414 9151
3415 9150 3413 9149 3414 9147 3413 9144
3409 9143 3408 9144 3406 9143 3403 9144
3400 9142
TIME...MOT...LOC 1848Z 245DEG 43KT 3395 9189
CavanaughSpecial weather statement, Mar 9, 1:14 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
114 PM CST SAT MAR 9 2019
ARZ047-057-091945-
Monroe AR-Arkansas AR-
114 PM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE AND EAST
CENTRAL ARKANSAS COUNTIES UNTIL 145 PM CST...
At 114 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmer to near St. Charles to 8 miles
northwest of White River National Wildlife Refuge to 7 miles
northeast of Gillett. Movement was east at 60 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
St. Charles... Palmer...
Indian Bay... Ethel...
De Luce... Ragtown...
Cross Roads in Monroe County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 500 PM CST for eastern and
southeastern Arkansas.
LAT...LON 3434 9100 3433 9106 3432 9106 3431 9105
3431 9106 3429 9106 3430 9107 3428 9108
3425 9106 3425 9108 3422 9106 3415 9136
3437 9116 3454 9116 3460 9105 3447 9105
3447 9100
TIME...MOT...LOC 1914Z 250DEG 53KT 3450 9110 3440 9110 3431 9115 3418
9128
44Special weather statement, Mar 9, 1:18 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
118 PM CST SAT MAR 9 2019
ARZ056-057-064-092000-
Lincoln AR-Arkansas AR-Jefferson AR-
118 PM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
NORTHEASTERN LINCOLN AND SOUTHEASTERN ARKANSAS COUNTIES UNTIL 200 PM
CST...
At 117 PM CST, Doppler radar was tracking a strong thunderstorm near
Douglas, or 15 miles north of Dumas, moving east at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Gillett... Little Bayou Meto Park...
Ethel... De Luce...
Reydell... Weber...
Tichnor...
A Tornado Watch remains in effect until 500 PM CST for eastern and
southeastern Arkansas.
LAT...LON 3431 9106 3429 9106 3430 9107 3428 9108
3425 9106 3425 9108 3422 9106 3419 9110
3414 9108 3413 9111 3411 9112 3402 9152
3416 9159 3434 9107 3433 9105 3432 9106
3431 9105
TIME...MOT...LOC 1917Z 248DEG 45KT 3410 9147
44Special weather statement, Mar 9, 1:24 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
124 PM CST SAT MAR 9 2019
ARZ065-069-092015-
Drew AR-Desha AR-
124 PM CST SAT MAR 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DESHA AND SOUTHEASTERN
DREW COUNTIES UNTIL 215 PM CST...
At 123 PM CST, Doppler radar was tracking a strong thunderstorm near
Ladelle, or 13 miles south of Monticello, moving northeast at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dermott... Rohwer...
Arkansas City... Lucca Landing...
McGehee... Ladelle...
Prairie Grove... Baxter...
Masonville... Collins...
McArthur... Halley...
A Tornado Watch remains in effect until 500 PM CST for southeastern
Arkansas.
LAT...LON 3378 9113 3373 9115 3371 9105 3367 9103
3371 9116 3369 9123 3362 9113 3359 9115
3356 9124 3352 9126 3352 9135 3356 9135
3356 9145 3344 9146 3339 9157 3340 9178
3348 9184 3391 9106 3385 9107 3378 9099
TIME...MOT...LOC 1923Z 240DEG 49KT 3345 9171
GoudswardFlood, Lawrence
- When
- March 9, 1:30 PM CST to March 26, 10:52 AM CST
- Where
- Lawrence County, 0.54 mi N of Black Rock to 1.29 mi SW of Black Rock
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.108, -91.099
Additional rainfall brought more flooding to the Black River at Black Rock in the middle part of March.
Flood, Ouachita
- When
- March 12, 6:30 PM CST to March 20, 11:51 AM CST
- Where
- Ouachita County, 1.57 mi NNW of Camden to 1.68 mi NNW of Fairview
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.602, -92.838
Additional rainfall brought more flooding to the Ouachita River at Camden in the middle part of March.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Arkansas, March 9, 20194 injured · $1.1 million · EF1 · 24 events
- Avalanche in Colorado, March 9, 20191 death · 2 events
- Tornadoes and Hail in Mississippi, March 9, 2019$1.8 million · EF1 · 5 events
- Flooding in Missouri, March 9 to 31, 2019$1.0 million · 5 events
- Tornadoes and Damaging Winds in Louisiana, March 9, 2019$300,000 · EF1 · 6 events
- Flash Flood and Flooding in Iowa, March 9 to 15, 2019$560,000 · 4 events
- Winter Weather in Wisconsin, March 9 to 10, 2019$550,000 · 1 event
- Flash Flooding and Flood in Tennessee, March 9 to 10, 2019$95,000 · 56 kt wind · 22 events
- Winter Weather in Minnesota, March 9 to 10, 2019$175,000 · 2 events
- Damaging Wind and High Wind in Arkansas, March 9, 2019$60,000 · 55 kt wind · 3 events
- Strong Wind in Kentucky, March 9, 2019$22,000 · 22 events
- Winter Storm and Winter Weather in South Dakota, March 9, 20192 injured · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 814302, 814301.